Nausea from taking daily multivitamin?

Discussion in 'Fibromyalgia Main Forum' started by galaxiigrl, May 28, 2003.

  1. galaxiigrl

    galaxiigrl New Member

    Does anyone else find that they feel nauseus a bit after taking a daily multivitamin? I've tried a few different brands, even Flintstones vitamins, but they all make me feel sick. Grrr!! I feel like I should be taking a vitamin supplement, but it's not worth feeling sick to my stomach. *Sigh*.
  2. Princessraye

    Princessraye New Member

    I can only take a vitamin with my largest meal of the day.
    I eat half of the meal, take the vitamin and then eat the other half.
    If you have not tried that, give it a shot.
    That is a terrible feeling, I do know what you are talking about.
  3. MemoryLane

    MemoryLane Member

    If they do, that may be the cause. Unless you are anemic, try and find a vitamin without iron, or one with very little.

    Some people suffer from a genetic condition which causes iron to become absorbed into the organs and overloads your system, rather than being excreted out normally.


    Lane


  4. kgg

    kgg New Member

    I get sick no matter how much food is in my stomach. It was also suggested to me to try drinking a cup of water 3-5 minutes before. That didn't help either.

    I took some powdered aloe vera and coral calcium mixed in water one day when my stomach was upset from meds. Instantly the nausea went away. Was it the aloe or the calcium? All I know is the supplements I tried were a $100 for a 6 week supply. Needless to say, I'm going to try a less expensive brand. But short of taking a pepcid complete daily, I need to do something else.

    BTW, Welcome to the board![This Message was Edited on 05/28/2003]
  5. spatialbean

    spatialbean New Member

    I get flu like if I take vitamin B on an empty stomach. They come right back up in a few minutes. Now just smelling them does the trick. Urp!! (sorry)

    Are you taking them on a full stomach?

    Love,
    Claudia
  6. allhart

    allhart New Member

    try taking it right before you go to bed at night,thats the only way i can handle them
  7. galaxiigrl

    galaxiigrl New Member

    I do take it on a full stomach, and the vitamins I take don't have iron in them. If I take it at night, I feel nauseus all night and into the next day. I guess I'm going to just have to skip vitamins for now. Thanks for all the replies!
  8. ohmyaching

    ohmyaching New Member

    and so do vitamins with iron. The doctor told me to take these pills with a big glass of water...a very BIG glass of water. The idea is to drink enough water to dilute the pills so the effect isn't so concentrated. It works for me.
  9. Shirl

    Shirl New Member

    Hi Galaxiigrl, welcome to the board. No, I have problems with a multi vitamin too.

    Princessraye has the right idea, eat part of your food, than take the vitamin.

    If this fails, the only other suggestion I have is what I do. I drink a can of Ensure everyday. Its full of vitamins and minerals.

    I have not tried the brand from this board yet, Pro Health. Most of their products I can take without a problem. But I keep forgetting to order the multi vitamin!

    Again, welcome.....................

    Shalom, Shirl
  10. judywhit

    judywhit New Member

    I can not take the vitamins if they are in solid form. No way, no how. Have tried taking them in food and it never works. I am convinced it has something to do with my tummy not breaking the pills down. I have alot of GI problems.
    I have found I can digest vitamins that are in cap form. Thorne has a multiple that is easy to digest. But, you have to take 6 caps!
    I have had the best luck with "Fatigued to fantastic" powder multivit. tastes just fine, mix with juice or water. gives you the malic and mag we need too. A doctor made it for fms/cfs patients. Look it up on a search engine. iherb on the web sells it. this store here does not, I wish they did! $30.00 per month.
    Judy
  11. healing

    healing New Member

    I am allergic to shellfish and I have to be careful of vitamins with kelp or iodine in them. I also am one of those people who can't digest iron. Although everyone tells me this shouldn't be a problem for me, I can't take probiotics (have tried several brands, including those that pass through the stomach to the intestines) or digestive enzymes.

    I can eat yogurt and the commerical probiotic yogurt type preparations like Dannon's Actimel, however. So I think the suggestion to get your vitamins through Ensure or something similar (can you eat fortified cereal?) might work for you.
  12. JannyW

    JannyW New Member

    Are you taking the "one a day" variety? It might be easier on your system if the dose was split into two -- one in the AM and one in the PM. I know the GNC women's multi's are a 2-per-day version, and they have an iron-free formula. Since they've lowered their prices, they're also a little more affordable.

    Jan ^v^
  13. athome

    athome New Member

    OH, YES!!!

    THE CAUSE OF MY NAUSEA FROM THIS WAS TOO MUCH ZINC AT ONE TIME. THE RESULT WAS VOMITING WITHIN THE NEXT HOUR.

    I CAN ONLY HAVE A MAX OF 20MG OF ZINC AT ONE TIME.

    THE VOMITING WAS UNAVOIDABLE AND VIOLENT, BUT ONCE I VOMITED, I FELT OK---NO LASTING NAUSEA.

    MY TOLERANCE OF ZINC HAS IMPROVED FROM ONLY BEING ABLE TO HANDLE 10MG AT ONCE TO 20MG NOW.

    GOOD LUCK. NANA
  14. rosebud41298

    rosebud41298 New Member

    I'm getting close to being out of my vits. centrum silver generic. just wondering what the best vit. is to take and do I get iron or not. also what other vits/minerals. of the magnesium, zinc. should I take. I prefer ones with combinations so I don't have to buy one of each. I've looked here at the store at some of them, ZMA, proenergy, FM/CFS, etc. Also looking the cheapest way. Any help would be appreciated.
  15. galaxiigrl

    galaxiigrl New Member

    My doctor told me to take Twinlab daily two, but I only took one per day. I was kind of wary of taking such a huge megadose of vitamins. I really thought the Flintstones vitamins would work, since they're gentle enough for kids. But alas, no. I like the idea of trying a vitamin powder or liquid. Thanks, I'm going to look into it!

    -Galaxiigrl
  16. JLH

    JLH New Member

    When I was pregnant (years ago!), my doctor told me to always take my vitamins at bedtime so they did not make me sick. I tried it and it worked, so I have always continued to take them at bedtime.
  17. KCD

    KCD New Member

    I have always had trouble with vitamins and meds, and I have tried everything mentioned above. The ONLY thing that worked for me was an acid blocker called Prevacid. Since then I have had NO trouble. Call your doc for a trial before you get a prescription filled. Hope it helps......KCD